Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


kaletra and combivir
Sep 24, 2009

I was recently bitten by a student. Because the doctors did not have the students medical history available, they decided to treat me for the possibility of HIV with Kaletra and Combivir. They tell me this is going to be a 3 month regimen and due to the stress im experiencing i find that all i really want...is a drink. What i want to know is- I know it is not the norm to drink while on medication but would it be terribly bad drinking while on these specific medications or can i at least have one glass of wine per week?

Response from Dr. McGowan

Sorry about the bite. What school do you work in?

Usually the PEP treatment is for 4 weeks, not 3 months, so that should help. Follow-up testing for HIV is done up to 3 to 6 months after the exposure (that may be what is confusing).

Alcohol is not prohibited while on these emedicines. The Kaletra is cleared by the liver and can cause irritation in the liver in some people. This would be especially true if you are infected with hepatitis B or C (this should have been tested for at the time of the bite). Blood tests should be done on the treatment to look for liver abnormalities or anemia which can occur on treatment. If these tests are OK an occasional glass of wine would usually be tolerated.

Hope all turns out well.

Joe



Previous
Reducing medication
Next
Weight.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement